advertisement
Question
Posted by: Alice | 2012/05/23

Antidepressants and Pain Management

My partner suffers from debilitating pain after a neck injury. He has had two (one failed and one successful) fusions. The next two disks down are now also collapsing. He has had a nerve block which worked for about 3 months.

I have been reading up about the use of anti depressants for pain management. He is presently on 10mg Cipralex and the pain isn''t any better and he is severely depressed. Imipramine seems to be a good idea. He is super-sensitive to any sedating drugs (he says it " bombs him out" ).

Your thoughts on both Imipramine or any alternative are appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Alice

Antidepressants are indeed frequently prescribed in chronic pain management. Imipramine as such may however cause sedation if he is sensitive to sedative drugs as you've mentioned - He may perhaps benefit from a newer type of antidepressant e.g. duloxetine, etc.

Best would be to have your doctor - or even a neurologist should it be severe - assess his status and work out a treatment plan.

All the best.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2012/05/25

Hi Alice

Antidepressants are indeed frequently prescribed in chronic pain management. Imipramine as such may however cause sedation if he is sensitive to sedative drugs as you've mentioned - He may perhaps benefit from a newer type of antidepressant e.g. duloxetine, etc.

Best would be to have your doctor - or even a neurologist should it be severe - assess his status and work out a treatment plan.

All the best.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement